Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 2, 2010, 6:18 PM CDT for Briscoe County, Hall County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2010, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 2, 2010, 8:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Briscoe County, TX, Hall County, TX
The radar
The Lubbock radar (KLBB), 113 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
309 WGUS54 KLUB 022318 FFWLUB TXC045-191-030115- /O.NEW.KLUB.FF.W.0009.100902T2318Z-100903T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 618 PM CDT THU SEP 2 2010 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS. SOUTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 815 PM CDT * AT 612 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT UPWARDS OF 2 TO 3 INCHES OF RAIN HAS FALLEN DURING THE LAST HOUR NEAR CAPROCK CANYONS STATE PARK...JUST NORTHWEST OF QUITAQUE. HEAVY RAINFALL CONTINUED TO FALL...AND AN ADDITIONAL INCH OF RAINFALL IS LIKELY. FLASH FLOODING IS LIKELY ALONG ROADWAYS...DRY CREEKS AND IN CANYON AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAPROCK CANYON ST. PARK AND QUITAQUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID STREAMS OR CREEKS DURING THREATENING RAINS. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT. && LAT...LON 3431 10077 3431 10124 3446 10121 3444 10074 $$
1 follow-up statement
126 WGUS74 KLUB 030037 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 737 PM CDT THU SEP 2 2010 TXC045-191-030115- /O.CON.KLUB.FF.W.0009.000000T0000Z-100903T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRISCOE TX-HALL TX- 737 PM CDT THU SEP 2 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE COUNTIES... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS AND HEAVY RAINFALL HAD SUBSIDED OVER THE WARNED AREA...HOWEVER...RUNOFF FROM PREVIOUS RAINS IN EXCESS OF 2 INCHES IN ONE HOUR WILL CONTINUE TO RESULT IN RUNOFF FLOODING OF LOW LYING AREAS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAPROCK CANYONS STATE PARK...TURKEY AND QUITAQUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 3431 10077 3431 10124 3446 10121 3444 10074 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:49 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 2, 3:49 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT THU SEP 2 2010 .SHORT TERM... THE CURRENT FORECAST REMAINS VALID...AND THE CURRENTLY PLEASANT WEATHER ON THE SOUTH PLAINS WILL BEGIN TO DETERIORATE RAPIDLY DURING THE NEXT 1-4 HOURS. CUMULUS FIELDS/INCIPIENT THUNDERSTORMS ARE NOW DEVELOPING ALONG THE PRE-FRONTAL TROUGH/DRYLINE OVER THE WESTERN SOUTH PLAINS AND IN VICINITY OF THE INITIAL WIND SHIFT/FRONT NEAR PALO DURO/TULE CANYONS. OF IMMEDIATE CONCERN ARE THE STORMS DEVELOPING ALONG THE TROUGH/DRYLINE ATOP A DEEPLY MIXED PBL AND 40-50 DEGREE TEMP/TD SPREADS. STRONG PULSE-TYPE UPDRAFTS IN THIS ENVIRONMENT WILL CERTAINLY POSE A RISK OF DOWNBURSTS/LOCALIZED DAMAGING WINDS. OTHERWISE...ALL SOLUTIONS AGREE THAT SCATTERED/NUMEROUS STORMS WILL EVENTUALLY DEVELOP ALONG THE FRONT AS IT SWEEPS SOUTHWARD ACROSS THE SOUTH PLAINS LATER THIS AFTERNOON/EVENING. AS DISCUSSED IN THE PREVIOUS DISCUSSION...THIS ACTIVITY WILL POSE A THREAT OF DAMAGING WINDS SHOULD STRONG COLD POOLS CONGEAL GIVEN THE DEEPLY MIXED AND HIGHLY UNSTABLE PRE-STORM ENVIRONMENT. IN THE AMBIENT POST FRONTAL ENVIRONMENT...3-4MB/3HR PRESSURE RISES HAVE PERSISTED THROUGH THE DAY...DESPITE CURRENT DIURNAL PRESSURE MINIMUM. AS SUCH...OBSERVED WIND SPEEDS WITHIN A NARROW ZONE OF TIGHT MSLP GRADIENTS IMMEDIATELY BEHIND THE FRONT NOW RANGE FROM 25 TO 30 KT. RUC AND NAM PROGGED GRADIENT/SURFACE WINDS AOA 30KT AND 850MB WINDS 40-50KT CONTINUE TO ARGUE FOR AT LEAST TRANSIENT/BRIEF ADVISORY LEVEL WIND SPEEDS /25-35 MPH RANGE/ OVER THE NORTHERN ZONES LATE THIS AFTERNOON AND THIS EVENING. BY SUNRISE...THE FRONT WILL HAVE PROGRESSED WELL SOUTH TOWARD THE INTERSTATE 10 CORRIDOR...AND LINGERING SHOWERS/CONVECTION WILL BE ENDING OVER THE SOUTHERN ZONES. && .LONG TERM... LITTLE TO TALK ABOUT IN THE LONG TERM FORECAST UNTIL THE MIDDLE OF NEXT WEEK. AN UPPER HIGH WILL SLIDE EAST THIS WEEKEND WITH ANOTHER CLOSED LOW MOVING ACROSS THE UPPER MIDWEST IN A PROGRESSIVE PATTERN. THE NEXT ITEM OF INTEREST WILL BE A TROUGH DIVING DOWN INTO THE SOUTHWEST US FROM THE PACIFIC NORTHWEST. FLOW WILL TURN SOUTHWESTERLY AHEAD OF THIS FEATURE DRAWING MID AND UPPER LEVEL MOISTURE INTO THE REGION. WITH LIFT ALSO SPREADING OVER THE AREA AHEAD OF THE TROUGH...THERE COULD BE SEVERAL CONSECUTIVE DAYS OF CONVECTION AS CURRENTLY DEPICTED IN THE MODELS. HOWEVER...CONFIDENCE REMAINS LOW IN ENSEMBLE FORECASTS. JDV && .PRELIMINARY POINT TEMPS/POPS... FRIONA 53 79 51 85 58 / 30 0 0 0 0 TULIA 57 78 50 83 58 / 50 0 0 0 0 PLAINVIEW 58 77 52 84 59 / 50 0 0 0 0 LEVELLAND 59 78 52 86 59 / 50 10 0 0 0 LUBBOCK 60 79 55 85 62 / 60 10 0 0 0 DENVER CITY 60 80 55 86 59 / 50 10 0 0 0 BROWNFIELD 61 80 55 87 62 / 60 10 0 0 0 CHILDRESS 60 83 55 86 60 / 70 0 0 0 0 SPUR 63 80 57 87 62 / 70 10 0 0 0 ASPERMONT 65 83 60 87 65 / 70 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>035. && 20/01
Hazardous weather outlook, Sep 2, 1:03 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 103 PM CDT THU SEP 2 2010 TXZ021>044-031815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 103 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND SWEEP SOUTHWARD ACROSS MUCH OF THE SOUTH PLAINS LATER TODAY...ESPECIALLY ALONG A FAST ADVANCING COLD FRONT THAT WILL PUSH SOUTHWARD THROUGH THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS... WITH A PRONOUNCED THREAT OF DAMAGING THUNDERSTORM WINDS. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE STORMS WILL BE THOSE OVER ALONG AND EAST OF THE INTERSTATE 27 CORRIDOR...THEN ALONG AND SOUTHEAST OF THE U.S. HIGHWAY 385 CORRIDOR. LOCALIZED WIND GUSTS IN EXCESS OF 70 MPH MAY ACCOMPANY THUNDERSTORMS OVER PORTIONS OF THE THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS EAST OF THE CAPROCK. BRIEF HEAVY RAINFALL AND HAIL UP TO ONE INCH DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. NON PRECIPITATION NORTH TO NORTHEASTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH IN THE WAKE OF A PASSING COLD FRONT LATE THIS AFTERNOON AND THIS EVENING OVER THE EXTREME SOUTHERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 2, 5:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 E WOLFFORTH 33.51N 101.96W
09/02/2010 E1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1000301
JWJLocal storm report, Sep 2, 5:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 4 SSW LUBBOCK 33.52N 101.90W
09/02/2010 E1.25 INCH LUBBOCK TX EMERGENCY MNGR
0541 PM TSTM WND GST 4 SSW LUBBOCK 33.52N 101.90W
09/02/2010 E60 MPH LUBBOCK TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1000302
EVENT NUMBER LUB1000303
JWJLocal storm report, Sep 2, 5:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
547 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 3 ENE WOLFFORTH 33.52N 101.97W
09/02/2010 E70 MPH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1000304
JWJLocal storm report, Sep 2, 5:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 2 W LUBBOCK 33.58N 101.91W
09/02/2010 E1.00 INCH LUBBOCK TX PUBLIC
ON TEXAS TECH CAMPUS
&&
EVENT NUMBER LUB1000305
JWJLocal storm report, Sep 2, 5:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 WNW LUBBOCK 33.59N 101.91W
09/02/2010 E1.00 INCH LUBBOCK TX PUBLIC
&&
EVENT NUMBER LUB1000306
JWJSpecial weather statement, Sep 2, 6:05 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 605 PM CDT THU SEP 2 2010 TXZ026-032-022330- CHILDRESS-COTTLE- 605 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND CHILDRESS COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF CHILDRESS...MOVING SOUTH AT 10 MPH. A SECOND STORM WAS DEVELOPING 10 MILES NORTH OF CHILDRESS. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 30 min |
| Sep 1, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 28 min |
| Sep 2, 1:03 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 9 more | 8 hr |
| Sep 2, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 67 min |
| Sep 2, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Hockley, Lubbock | 64 min |
| Sep 2, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 58 min |
| Sep 2, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 57 min |
| Sep 2, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 35 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.